Patient Comments: Cortisone Injection - Experience

Please describe your experience with a cortisone injection.

Comment from: Silverwingsflying, 65-74 Female (Patient) Published: March 02

I have bursitis in my left hip. I had surgery to remove a bursa after several cortisone shots five months ago. This is a surgery rarely done. My hip started hurting so bad this weekend, with pain would shooting from my hip down to my foot. Ice and pain medication did not help. Today I had another shot. It hurts so bad that I screamed and cried, I did not do this with other shots. Doctor said it was very inflamed. Skin was warm to touch. Shot did help after three hours. Now I have an awful headache. I also have torn meniscus in my right knee. I had cortisone shot two weeks ago, but it did not help very much. Also had an awful headache afterwards.

Was this comment helpful?Yes
Comment from: Susan, 65-74 Female (Patient) Published: February 25

Within two hours of having a cortisone injection for arthritis in my shoulder I had extreme pain which lasted for about 8 hours. The next day I woke with some relief from my shoulder pain, but that night my face was swollen and bright red. It is now the third day and I still have some facial redness and itching on my arms. My shoulder pain is already greatly relieved and I have a much greater range of motion in my shoulder.

Was this comment helpful?Yes
Comment from: Gracehilda, 55-64 Female (Patient) Published: February 17

Cortizone injection caused bleeding in my urine and I had heavy bleeding period after not having a period in 10 years.

Was this comment helpful?Yes
Comment from: Charlie, 75 or over Female (Patient) Published: February 16

I had a steroid injection in my left knee two and a half weeks ago, the pain and swelling since that time is unbearable and consultant could not give me an explanation for this. I am to have an operation to investigate the problem in a week.

Was this comment helpful?Yes
Comment from: anonymous, 55-64 Female (Patient) Published: February 16

I recently had a cortisone shot in my knee. My doctor did not mention any of the side effects that I experienced and are mentioned in the other submissions in this post. I had extreme nausea and headaches for 3 days, very, very strong hot flashes, face flushing and heart palpitations. I contacted the orthopedist and my primary doctor and they both said that could happen, and will calm down after a few days. Those few days were very long and scary. I do not feel confident that the shot is going to help, rather it may be masking the pain. I am starting to feel some of the same aches and pains that I started with, just 2 days ago. I am not pleased.

Was this comment helpful?Yes
Comment from: Sue, 65-74 Female (Patient) Published: February 10

I have lower back problems and have recently had a sacroiliac joint injected with cortisone guided by a CT scanner. Twenty four hours later I was experiencing hot flushed cheeks and mild headache which I had no idea was connected to the injection but eventually I guessed it might be. A pharmacist agreed it was related and advised taking an antihistamine to get it calmed down. I am fine now and already finding relief from the injection. Long may it last!

Was this comment helpful?Yes
Comment from: 65-74 Male (Patient) Published: January 27

My first time for cortisone injections was one in each shoulder. Now, it's five days later. The first morning, and every morning since, I get several calls from nature to the bathroom. Each time, I'm excreting a clear liquid, followed a couple hours later by an actual bowel movement. The first night, I had insomnia and a couple of hallucinations of bright colors. Last night was the first night without a hallucination. Bowel problems continue. I'm thinking much of the cortisone ended up in my bloodstream. Shoulders don't feel much better.

Was this comment helpful?Yes
Comment from: kmcd, 65-74 Female (Patient) Published: January 26

This is my third cortisone injection in two years. I have osteoarthritis in my right knee. I had an injection yesterday. I had pain at the injection sight and knee area last night, and insomnia. Twelve hours after injection I have face flushing and water retention.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Cortisone Injection - Side Effects Question: What side effects (if any) did you experience with your cortisone injection?
Cortisone Injection - Knee and Hip Question: Share your experience with cortisone injections in your hip or knee.

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.